Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Denver/Boulder, CO

August 27, 2025Larimer County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 27, 2025, 1:40 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2025, 1:40 PM MDT (19:40 UTC)
Expired
Aug 27, 2025, 4:45 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

275 
WGUS55 KBOU 271940
FFWBOU
COC069-272245-
/O.NEW.KBOU.FF.W.0022.250827T1940Z-250827T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
140 PM MDT Wed Aug 27 2025

The National Weather Service in Denver has issued a

* Flash Flood Warning for...
  The Alexander Mountain burn scar in...
  Southeastern Larimer County in north central Colorado...

* Until 445 PM MDT.

* At 140 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Alexander Mountain Burn Scar. Up to 0.5 inches 
  of rain have fallen. Additional rainfall amounts up to 0.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.
  Excessive rainfall over the warning area will cause debris flows 
  near steep terrain. The debris flow can consist of rock, mud, 
  vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Alexander
           Mountain Burn Scar.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of areas in and around
           the Alexander Mountain Burn Scar.

* Some locations that will experience flash flooding include...
  Cedar Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Alexander Mountain Burn Scar. Severe debris flows can 
also be anticipated across roads. Roads and driveways may be washed 
away in places. If you encounter flood waters...climb to safety.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 4041 10525 4042 10531 4047 10529 4047 10524
      4042 10518 4041 10519

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Ideker
2 follow-up statements
961 
WGUS75 KBOU 272104
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
304 PM MDT Wed Aug 27 2025

COC069-272245-
/O.CON.KBOU.FF.W.0022.000000T0000Z-250827T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
304 PM MDT Wed Aug 27 2025

...FLASH FLOOD WARNING FOR THE ALEXANDER MOUNTAIN BURN SCAR REMAINS 
IN EFFECT UNTIL 445 PM MDT THIS AFTERNOON FOR SOUTHEASTERN LARIMER 
COUNTY...

At 304 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain have left the Alexander Mountain Burn Scar. Up to 0.5 inches of 
rain have fallen. Flooding impacts will continue, but no additional 
rainfall is expected at this time. Flash flooding is ongoing or 
expected to begin shortly. Excessive rainfall over the warning area 
will cause debris flows near steep terrain. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Alexander Mountain Burn
         Scar.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of areas in and around
         the Alexander Mountain Burn Scar.

Some locations that will experience flash flooding include...
  Cedar Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move away from recently burned areas. Flooding of creeks, roads and 
normally dry gulches is likely. The heavy rains will likely trigger 
rockslides, mudslides and debris flows in steep terrain.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4041 10525 4042 10531 4047 10529 4047 10524
      4042 10518 4041 10519

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Ideker
130 
WGUS75 KBOU 272246
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
446 PM MDT Wed Aug 27 2025

COC069-272256-
/O.EXP.KBOU.FF.W.0022.000000T0000Z-250827T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
446 PM MDT Wed Aug 27 2025

...FLASH FLOOD WARNING FOR THE ALEXANDER MOUNTAIN BURN SCAR HAS 
EXPIRED FOR SOUTHEASTERN LARIMER COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining closures.

&&

LAT...LON 4041 10525 4042 10531 4047 10529 4047 10524
      4042 10518 4041 10519

$$

Ideker

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 11:56 AM MDT, 1 hour 44 minutes earlier. Its key messages:

  • Scattered to numerous storms through Thursday with locally heavy rainfall. Some potential for burn area flash flooding and street/lowland flooding with any of these storms.
  • Gradual drying trend through the weekend, but still at least scattered storms each afternoon and evening.
  • Warmer and drier by early next week.
Area forecast discussion, Aug 27, 11:56 AM MDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1156 AM MDT Wed Aug 27 2025

.KEY MESSAGES...

- Scattered to numerous storms through Thursday with locally heavy
  rainfall. Some potential for burn area flash flooding and
  street/lowland flooding with any of these storms.

- Gradual drying trend through the weekend, but still at least
  scattered storms each afternoon and evening.

- Warmer and drier by early next week.

&&

.UPDATE...
Issued at 416 AM MDT Wed Aug 27 2025

Like a broken record... we're dealing with areas of morning
stratus and fog, and will have some convection across the CWA by
this afternoon.

Fog/mist have settled into the western I-25 corridor, from roughly
Broomfield to Fort Collins/Greeley. Guidance drifts this a little
further southeastward through the early/mid morning hours before
it lifts. Temperatures should rebound back into the upper 70s by
the early afternoon... allowing for 750-1500 J/kg of MLCAPE to
develop across the plains. With a weak shortwave and the left exit
region of a modest jet streak to work with, expect widely
scattered convection to develop across the high country early in
the afternoon before spreading into the I-25 corridor and adjacent
plains. Guidance is in fairly good agreement that we'll see one
or two organized clusters gradually drift into the eastern plains
overnight. Though warm cloud depths are a little shallower
(4500-5500ft), skinny CAPE profiles along with modest storm
motions (LCL-EL mean wind near 20kt) should allow for efficient
rainfall.

HREF maximum 6hr QPF peaks around 2-3", which seems reasonable
(assuming 1.5-2"/hr rates) across the foothills into the eastern
plains. It wouldn't be surprising to see some localized flooding
concerns, mainly over the burn areas. Some threat would extend
into the plains, especially if storms manage to develop on any
sort of stationary/convergent boundary.

A few showers may linger into the overnight hours Wednesday night,
and we could see more patchy fog develop closer to Thursday
morning. The active pattern still looks to continue Thursday, with
a gradual drying trend as we get to the weekend.

&&

.DISCUSSION /Through Tuesday/...
Issued at 251 PM MDT Tue Aug 26 2025

Scattered showers and thunderstorms have developed pretty much as
expected, and are now attempting to spread/form east onto the
I-25 Corridor and nearby adjacent plains. We'll also see
additional development in the mountains through late afternoon as
an embedded shortwave/leftover convective vortex is noted lifting
northeast through west central Colorado. This feature should
eventually weaken and shear, but keep a second round of
showers/storms in the forecast into this evening. The airmass is
quite moist, with precipitable water (PW) values near 1.15" along
the I-25 Corridor, and 140-170% of normal forecast area-wide, so
any of these showers/storms will be capable of producing heavy
rain. See Hydrology Discussion section below for more details.
Most storms will weaken and dissipate as they attempt to move east
into a more hostile convective environment on the eastern plains.

For Wednesday, we'll likely start off with patchy fog and areas of
stratus. This will offer up forecast challenges again with regard
to instability, but at the same time another shortwave is expected
to work across the top of the ridge. The cap is advertised to be
relatively weak, just like today, so another round of scattered to
numerous showers and storms can be expected. The EC has the
embedded jet stream farther south, which means we'd be in the left
exit region for the highest coverage. However, the GFS was a
little farther north with the speed max and instead of having
upward forcing could actually be weakly subsident and suggest
lower shower/storm coverage. We'll lean more toward the EC
solution but there's still no guarantee of rain/storms as we've
seen the last several days.

Thursday should be another active weather day with a passing
shortwave likely rounding the top of the ridge, and
precipitable water values staying high.

For Friday and Saturday, we'd expect a gradual decrease in
convective coverage as the flow aloft tilts more westerly and
starts to dry. It was interesting the see the EC Ensembles were
holding precipitable water in longer in contrast to the GEFS.
We'll keep at least scattered storms in the forecast.

Further drying is more confident to occur Sunday through early
next week. This occurs as northwest flow develops in response to
a high amplitude ridge building over the Great Basin and Northern
Rockies. The flow will still be subject to weak shortwaves and
backdoor cool fronts slowing any warming trend into next week.
Temperatures will remain below normal through the entire period,
but slowly warm into the lower 80s in the lower elevations.

&&

.AVIATION /18Z TAFS through 18Z Thursday/...
Issued at 1156 AM MDT Wed Aug 27 2025

First concern is for thunderstorms this afternoon. Morning stratus
has kept the boundary layer cool. However, we are now near full
sunshine and warming, so if we hit upper 70s (which we should do)
the cap would be broken. That's not a guarantee of course,
depending on how clouds evolve, but there is also synoptic lift so
that should add to coverage. As a result, we'll use TEMPO TSRA
for the most likely time period 21Z-01Z. Just like yesterday, if a
storm core moves over the airport, then visibility could drop to
<1SM in +TSRA.

Next concern will be for patchy fog and areas of stratus again
overnight given moist boundary layer and expected rainfall. While
there's some threat as soon as skies clear after midnight, the
main threat would be 11Z-15Z. Winds appear to be slightly less
favorable than last night, but so light that patchy fog could
essentially develop anywhere. And, enough threat of a weak wind
shift to NW late that fog could easily spread back to KDEN so
we'll go with TEMPO BR and LIFR ceiling.

Any fog/stratus is expected to lift a little quicker Thursday
morning since it will be shallow. Another round of scattered
storms expected Thursday afternoon mainly after 21Z.

&&

.HYDROLOGY...
Issued at 251 PM MDT Tue Aug 26 2025

Precipitable water values will remain high near 1.15-1.25" and
140-170% of normal through Thursday. The peak is likely to occur
Wednesday. Warm cloud depths will be near 5,000-6,000 feet deep,
leading to more efficient rain processes. Storm motions will
likely be slowest today per overall wind profiles, with speeds of
10-18 mph through this evening, but increasing slightly to 15-22
mph Wednesday and Thursday. Stronger storms will be capable of
producing 1-2" of rain in 30-45 minutes, which means burn scars
would be the most susceptible to flash flooding, but also some
flooding concerns to urban/lowland areas should stronger storms
occur down into the I-25 Corridor and adjacent plains.

There is some threat of stronger storms Wednesday and Thursday
given an uptick in instability. However, at this time it appears
the slightly faster storm motions may offset the higher intensity.
Still something to keep an eye on, however, as the stronger
storms will be capable of producing the higher end rain rates
mentioned above.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Hiris
DISCUSSION...Barjenbruch
AVIATION...Barjenbruch
HYDROLOGY....Barjenbruch
Hazardous weather outlook, Aug 27, 10:25 AM MDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1025 AM MDT Wed Aug 27 2025

COZ030>051-281630-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1025 AM MDT Wed Aug 27 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Numerous showers and thunderstorms will develop over the mountains,
and then spread east across the I-25 Corridor and adjacent plains
during the afternoon and evening. Some of the storms will produce
locally heavy rain, with 1-2 inches possible in a 30-45 minute
period. Burn scars will be most at risk for flash flooding,
although street and localized lowland flooding can be expected
with any stronger storms moving through the I-25 Corridor and
plains. One or two storms may also approach severe levels with
hail and strong winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The weather pattern will remain active with scattered to numerous
showers and thunderstorms through at least Thursday, with a
slow decrease of thunderstorm coverage and intensity thereafter.
The greatest risk of any storms producing flash flooding would be
decreasing after Thursday. Drier conditions will likely arrive
for Sunday into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight. However,
any reports of heavy rain or flooding will be appreciated.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:37 PM MDTFlash Flood WarningBOUArapahoe, Elbert3 hr
Aug 27, 2:23 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Aug 27, 2:57 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Aug 27, 3:01 PM MDTSpecial Weather StatementBOUBroomfield44 min
Aug 27, 3:07 PM MDTSevere Thunderstorm WarningBOUAdams, Weld38 min
Aug 27, 3:31 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Aug 27, 3:38 PM MDTSpecial Weather StatementBOUAdams, Morgan52 min

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.